Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this high surf advisory at May 5, 2017, 3:37 AM EDT for 6 counties in Florida. It took effect at May 5, 2017, 12:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 3:37 AM EDT (07:37 UTC)
- In effect from
- May 5, 2017, 12:00 PM EDT
- Expired
- May 6, 2017, 12:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at May 4, 2:39 PM EDT, 12 hours 58 minutes earlier.
Area forecast discussion, May 4, 2:39 PM EDT, 12 hours 58 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 239 PM EDT Thu May 4 2017 ...Marginal risk of severe weather later today and tonight... .SHORT TERM (This Afternoon-Friday)... Complex and complicated storm system to move through the Deep South through Friday. Well defined line of thunderstorms continues to slowly move through the Big Bend area into E Gulf down to the Yucatan Peninsula this afternoon. The line is currently about 60 miles West of Cedar Key to 100 miles W of Egmont Key. We recently received an offshore commercial ship report of winds 50 kts with 70+ kts and waterspouts in the squall line. Will continue to closely monitor the line as it nears the local area. Huge late season upper low slowly spinning over the Mississippi River Valley this afternoon with series of large vort maxes wrapping around base and ejecting over the Gulf. First vort max producing and pushing the line through E Gulf expected to weekend as secondary vort sweeps additional activity through the area overnight in Fri morning. So, the potential for a few rounds of much needed rainfall is possible. Most of the area remains in a marginal risk of severe thunderstorms associated with this complex system, with hail and strong gusty winds the main threats. Expected rainfall totals continue in the 1/2 to 1 inch range. Cold front to finally move out of the southern areas Friday with much cooler and drier Canadian airmass filtering into the Deep South on breezy NW winds. Expect westerly winds to increase breaking waves along area beaches for moderate to high risk of rip currents as well. .LONG TERM (Friday Night - Thursday)... Model trends continue to show a highly amplified blocking upper air pattern developing and persisting across the Conus through the long term period with a deep closed upper level low over the northeastern states and another one over the Desert southwest with a strong omega type blocking upper level ridge over the Central U.S.. At the start of the period a trailing cold front from a large storm system moving up the eastern seaboard will be exiting to the south of the state with much cooler and noticeably drier air overspreading the region in its wake on a breezy northwest wind flow. Clearing skies and cooler conditions are expected Friday night in the wake of the front, with pleasant dry conditions continuing into the upcoming weekend as surface high pressure builds in over the region. During next week a dry northwest flow aloft on the eastern side of the blocking upper level ridge over the central U.S. and surface high pressure over the region will maintain pleasant dry weather across the entire forecast area, with mainly clear nights and mostly sunny days expected. Temperatures Friday night and into the first half of the weekend will run below normal by May standards with lows Friday and Saturday nights falling into the 50s over inland locations, and lower 60s along the coast, with highs on Saturday topping out in the upper 70s to around 80. During Sunday and into next week a gradual warming trend is expected with overnight lows returning to the 60s, with daytime highs climbing into the upper 80s each afternoon. && .AVIATION... VFR conditions this afternoon ahead of line of strong thunderstorms this evening through the night for possible widespread low cigs and vsby as line slowly moves over TAF sites. Will continue to update TAFS will expected timing and conditions as needed. && .MARINE... Hazardous marine conditions this afternoon through Saturday. Squall line moving through the waters this afternoon and small craft should return to or remain in port. Elevated winds and seas to continue with tight pressure gradient tonight and after cold front passing over the E Gulf for SCA conditions most areas Friday and Friday Night. Winds and seas slowly subside later in the weekend and into early next week. && .FIRE WEATHER... Rain likely tonight ahead of cold front then very High dispersion values Friday with strong winds at all levels. Very dry conditions over the region this weekend for critically low RHs. Will see how much rainfall occurs tonight and how ERCs respond to determine need for red flag warnings. && .Preliminary Point Temps/PoPs... TPA 70 77 62 77 / 60 20 10 10 FMY 73 79 63 80 / 60 70 10 0 GIF 68 79 57 79 / 60 50 10 10 SRQ 70 75 64 77 / 60 30 10 10 BKV 66 75 54 77 / 50 20 10 10 SPG 70 76 66 75 / 60 20 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis MID TERM/LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, May 4, 4:44 AM EDT, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 444 AM EDT Thu May 4 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-050845- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 444 AM EDT Thu May 4 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected as a front moves through the region late this afternoon and into the overnight. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...RIP CURRENT IMPACT... On Friday and Saturday high surf may produce rip currents along area beaches. ...MARINE IMPACTS... On Friday wind speeds of 20 to 25 knots will create hazardous boating conditions for small craft operators. ...FIRE WEATHER IMPACT... Critical fire weather conditions may occur Saturday through Tuesday as drier air will be in place across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. McKaughan
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:33 PM EDT | Small Craft Advisory | TBW | 37 hr | |
| May 5, 3:37 AM EDT | Lake Wind Advisory | TBW | Citrus, Hernando, Levy, Pasco, Sumter | 16 hr |
| May 5, 3:37 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 42 hr |
| May 5, 5:38 PM EDT | Fire Weather Watch | TBW | Levy, Polk, Sumter | 10 hr |
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.